I am pregnat with hiv
Jun 16, 2010
Response from Dr. McGowan
Thanks for your post and congratulations!
Since you were already on anti-HIV meds at the time you became pregnant it may be risky to stop them because your HIV viral load could rise quickly which could put the baby at risk. The most concern about exposing the baby to medication comes during the first 10 weeks when the organs are being formed. There has been no specific pattern of birth defects that have been linked to the meds you are taking. Some docs (and the US treatment guidelines) suggest using a zidovudine containing treatment if possible (and you will get zidovudine during labor when you deliver). That may not be necessary if your HIV viral load is undetectable and you are tolerating the medication. The key is to work closely with your doctor and your obstetrician to monitor the baby and be sure that your viral load is as low as possible (undetectable) at the time you deliver.
Best to you and your baby.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Should I Get Tested After Blowjob From A Prostitute?
- Flu Symptoms After Drinking Water Worried I Have HIV
- Oral Ulcers After Having Sex During Period Sign Of HIV AIDS
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Rash After Licking Genital Worried I Have HIV
- Rash After Oral Sex Hooker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.